Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 58, NWS Nashville, TN

May 12, 2016Houston County, Humphreys County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2016, 12:47 PM CDT for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2016, 12:47 PM CDT (17:47 UTC)
Expired
May 12, 2016, 1:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Houston County, TN, Humphreys County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WUUS54 KOHX 121747
SVROHX
TNC083-085-161-121815-
/O.NEW.KOHX.SV.W.0058.160512T1747Z-160512T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
  NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  HOUSTON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 115 PM CDT

* AT 1246 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
  SPRINGVILLE...OR 13 MILES SOUTHEAST OF PARIS LANDING STATE PARK...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAVERLY...CAMDEN...DOVER...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY AND
  HOUSTON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3654 8773 3622 8754 3620 8755 3603 8792
      3608 8796 3613 8792 3617 8792 3622 8795
      3626 8794 3631 8796 3635 8798 3636 8800
TIME...MOT...LOC 1746Z 241DEG 36KT 3627 8796 

HAIL...0.75IN
WIND...60MPH
 
$$

AL
2 follow-up statements
878 
WWUS54 KOHX 121801
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT THU MAY 12 2016

TNC083-085-161-121815-
/O.CON.KOHX.SV.W.0058.000000T0000Z-160512T1815Z/
STEWART TN-HUMPHREYS TN-HOUSTON TN-
101 PM CDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHEASTERN STEWART...NORTHEASTERN HUMPHREYS AND HOUSTON
COUNTIES...

AT 101 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TENNESSEE
RIDGE...OR NEAR ERIN...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAVERLY...DOVER...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY AND HOUSTON
COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3654 8773 3622 8754 3620 8755 3606 8786
      3609 8788 3614 8790 3617 8792 3622 8795
      3626 8794 3631 8796 3635 8798 3636 8800
TIME...MOT...LOC 1801Z 241DEG 36KT 3634 8780 

HAIL...<.75IN
WIND...60MPH
 
$$

AL
113 
WWUS54 KOHX 121813
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT THU MAY 12 2016

TNC083-085-161-121823-
/O.EXP.KOHX.SV.W.0058.000000T0000Z-160512T1815Z/
STEWART TN-HUMPHREYS TN-HOUSTON TN-
113 PM CDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEWART...
NORTHEASTERN HUMPHREYS AND HOUSTON COUNTIES WILL EXPIRE AT 115 PM
CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3654 8773 3622 8754 3620 8755 3606 8786
      3609 8788 3614 8790 3617 8792 3622 8795
      3626 8794 3631 8796 3635 8798 3636 8800
TIME...MOT...LOC 1811Z 241DEG 36KT 3634 8780 

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:47 PM CDT, 0 minutes earlier.

Area forecast discussion, May 12, 12:47 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1247 PM CDT THU MAY 12 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Have updated the suite of forecast products to reflect current
regional radar mosiac trends along with the consensus of short
range model solutions for today, thus pushing back the chance of
numerous shwrs and tstms to mainly the afternoon hours, spreading
west to east as the afternoon hours progress, with best heavy
rainfall potential during the afternoon hours also, as sfc front
begins to push into mid state. Updated hrly temp, dewpoint, sky
condition, and wind speed/direction grids also. Remainder of
forecast continues to be on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

Tried to reflect passage timing of shwrs/tstms at terminals based
on latest radar mosiac imagery, with a tempo group illustrating
the best 2 hr window for convective impacts at each TAF site.
Some brief temporary gusts associated with convection to 35 to
40kts possible also. Ceilings on the whole are expected to be VFR,
with rain induced vsbys into the MVFR category during greatest
impact. Maybe some lingering convection behind present line moving
across the TN River Valley Region as it pushes ewd, but expect a
general erosion of ceilings 13/02Z W - 13/10Z E, with some MVFR
fog possibly per low level moisture pooling potential at terminals
13/07Z W - 13/15Z E under SKC sky conditions. Expect ridging
influences sfc/aloft to build enough across the region to support
VFR/SKC conditions across entire region with nwly sfc winds of
5-10kts 13/15Z-13/18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight FOR Cheatham-Clay-
Cumberland-Davidson-De Kalb-Fentress-Jackson-Macon-Montgomery-
Overton-Pickett-Putnam-Robertson-Smith-Sumner-Trousdale-White-
Wilson.

&&

DISCUSSION......21
AVIATION........31
Hazardous weather outlook, May 12, 10:11 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 AM CDT THU MAY 12 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-131000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1011 AM CDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHERN MIDDLE TENNESSEE
GENERALLY ALONG AND NORTH OF I-40 THROUGH THE EVENING HOURS.

ANOTHER ROUND OF NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED
ACROSS THE AREA TODAY...WITH 1 TO 2 INCHES OF RAIN AND SOME
LOCALLY HIGHER AMOUNTS POSSIBLE. DUE TO THE HEAVY RAINFALL
YESTERDAY...SOME AREAS IN THE WATCH COULD QUICKLY SEE ADDITIONAL
FLASH FLOODING.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS
THE VAST MAJORITY OF MIDDLE TENNESSEE...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. WITH ANY SEVERE THUNDERSTORMS
THAT DO DEVELOP...DAMAGING WINDS WILL BE THE MAIN
CONCERN...ALTHOUGH LARGE HAIL CAN NOT TOTALLY BE RULED OUT EITHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH
WEDNESDAY OF NEXT WORK WEEK...ALTHOUGH THIS REMAINS VERY
UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINE DOWN

31

In the hours before

Special weather statement, May 12, 12:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CDT THU MAY 12 2016

TNZ005-121800-
STEWART TN-
1223 PM CDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 100 PM
CDT...

AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MURRAY TO 6 MILES NORTHWEST OF PARIS
LANDING STATE PARK TO 8 MILES NORTHEAST OF PARIS. MOVEMENT WAS
NORTHEAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK AND LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3666 8785 3663 8785 3663 8771 3643 8772
      3636 8793 3635 8794 3635 8798 3636 8799
      3645 8806 3647 8805 3649 8806 3652 8804
      3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 1722Z 232DEG 38KT 3668 8826 3651 8816 3637 8819

AL
Special weather statement, May 12, 12:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT THU MAY 12 2016

TNZ005-023-024-121815-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
1228 PM CDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL STEWART...HUMPHREYS
AND WESTERN HOUSTON COUNTIES UNTIL 115 PM CDT...

AT 1227 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PARIS TO CAMDEN TO 9 MILES NORTHEAST OF
NATCHEZ TRACE STATE PARK. MOVEMENT WAS EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...ERIN...NEW JOHNSONVILLE...MCEWEN...TENNESSEE RIDGE...
HURRICANE MILLS...HOUSTON COUNTY AIRPORT AND I-40 NEAR THE TENNESSEE
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
      3617 8792 3622 8795 3626 8794 3631 8796
      3637 8800 3642 8779 3617 8762 3591 8769
      3584 8796 3587 8794 3594 8793 3595 8801
      3597 8802
TIME...MOT...LOC 1727Z 249DEG 34KT 3626 8825 3604 8811 3587 8816

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:52 PM CDTSpecial Weather StatementOHXDavidson, Macon, Robertson, Sumner83 min
May 12, 2:08 AM CDTFlash Flood WatchOHXCheatham, Clay, Cumberland, Davidson, DeKalb, Fentress and 12 more17 hr
May 12, 12:12 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne33 min
May 12, 12:23 PM CDTSpecial Weather StatementOHXStewart37 min
May 12, 12:28 PM CDTSpecial Weather StatementOHXHouston, Humphreys47 min
May 12, 12:54 PM CDTSpecial Weather StatementOHXWilliamson51 min
May 12, 1:04 PM CDTSpecial Weather StatementOHXCheatham26 min
May 12, 1:11 PM CDTSpecial Weather StatementOHXDickson34 min
May 12, 1:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson32 min
May 12, 1:16 PM CDTSpecial Weather StatementOHXDickson, Houston, Stewart29 min
May 12, 1:28 PM CDTSpecial Weather StatementOHXRobertson32 min
May 12, 1:39 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson51 min
May 12, 1:42 PM CDTSpecial Weather StatementOHXCheatham33 min
May 12, 2:05 PM CDTSpecial Weather StatementOHXSumner, Trousdale40 min
May 12, 2:18 PM CDTSpecial Weather StatementOHXSmith, Wilson42 min
May 12, 2:22 PM CDTSpecial Weather StatementOHXTrousdale38 min
May 12, 2:26 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale, Wilson34 min
May 12, 2:29 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson31 min
May 12, 2:47 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith28 min
May 12, 2:49 PM CDTSevere Thunderstorm WarningOHXMacon26 min
May 12, 3:11 PM CDTSpecial Weather StatementOHXGrundy34 min
May 12, 3:16 PM CDTSpecial Weather StatementOHXClay44 min
May 12, 3:29 PM CDTSpecial Weather StatementOHXPickett46 min
May 12, 4:18 PM CDTSpecial Weather StatementOHXGiles42 min
May 12, 5:08 PM CDTSpecial Weather StatementOHXGiles52 min
May 12, 5:42 PM CDTSpecial Weather StatementOHXBedford48 min
May 12, 6:05 PM CDTSpecial Weather StatementOHXCoffee40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.